Alert archive / Colorado / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 162, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 30, 2025, 2:09 PM MDT for Custer County, Colorado. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2025, 2:09 PM MDT (20:09 UTC)
- Expired
- Jun 30, 2025, 2:32 PM MDT
- In force
- 23 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Custer County, CO
The radar
The Pueblo radar (KPUX), 111 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
242
WUUS55 KPUB 302009
SVRPUB
COC027-302045-
/O.NEW.KPUB.SV.W.0162.250630T2009Z-250630T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
209 PM MDT Mon Jun 30 2025
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Central Custer County in southeastern Colorado...
* Until 245 PM MDT.
* At 209 PM MDT, a severe thunderstorm was located 17 miles northeast
of Crestone Peak, or 39 miles west of Pueblo, moving northeast at
10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Silver Cliff, Westcliffe, and Rosita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3802 10541 3813 10548 3823 10529 3806 10520
TIME...MOT...LOC 2009Z 242DEG 8KT 3811 10532
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rodriguez2 follow-up statements
158
WWUS55 KPUB 302021
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
221 PM MDT Mon Jun 30 2025
COC027-302045-
/O.CON.KPUB.SV.W.0162.000000T0000Z-250630T2045Z/
Custer CO-
221 PM MDT Mon Jun 30 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM MDT
FOR CENTRAL CUSTER COUNTY...
At 220 PM MDT, a severe thunderstorm was located 19 miles northeast
of Crestone Peak, or 38 miles west of Pueblo, moving northeast at 10
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Silver Cliff and Rosita.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3803 10538 3814 10546 3823 10529 3806 10520
TIME...MOT...LOC 2020Z 236DEG 8KT 3813 10530
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Rodriguez119 WWUS55 KPUB 302032 SVSPUB Severe Weather Statement National Weather Service Pueblo CO 232 PM MDT Mon Jun 30 2025 COC027-302042- /O.CAN.KPUB.SV.W.0162.000000T0000Z-250630T2045Z/ Custer CO- 232 PM MDT Mon Jun 30 2025 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CUSTER COUNTY IS CANCELLED... The storm which prompted the warning has weakened below severe limits, and no longer poses an immediate threat to life or property. Therefore, the warning has been cancelled. However, small hail and gusty winds are still possible with this thunderstorm. && LAT...LON 3803 10538 3814 10546 3823 10529 3806 10520 TIME...MOT...LOC 2030Z 242DEG 8KT 3814 10527 $$ Rodriguez
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 11:43 AM MDT, 2 hours 26 minutes earlier. Its key messages:
- The start of the work week will bring slightly cooler temperatures and daily storms over the higher terrain. The plains will remain slightly drier Monday-Tuesday.
- Not much change in day-to-day weather during the long term forecast period.
- Generally seasonable temps with mainly dry plains and scattered storms mtns.
Area forecast discussion, Jun 30, 11:43 AM MDT, 2 hours 26 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1143 AM MDT Mon Jun 30 2025 .KEY MESSAGES... - The start of the work week will bring slightly cooler temperatures and daily storms over the higher terrain. The plains will remain slightly drier Monday-Tuesday. - Not much change in day-to-day weather during the long term forecast period. - Generally seasonable temps with mainly dry plains and scattered storms mtns. && .SHORT TERM /THROUGH TUESDAY/... Issued at 303 AM MDT Mon Jun 30 2025 Today and Tonight... Temperatures across the region will be a bit cooler today, with 70s- 80s over most of our forecast area. Looking aloft, high pressure continues to build in from the southwest as yesterday's system moves off to the east. Breezy and consistent easterly flow will be present across the eastern plains throughout most of the day, allowing for moist air to move back to the mountains/plains interface. Showers and thunderstorms will form shortly after midday, largely over the mountains. Though models show 800-1000 J/kg along and just west of the I-25 corridor, currently outlooks only show general thunderstorms. Flow aloft will be weak beneath the building high, and wind shear will be minimal, leading to weaker, slow-moving storms. As such, our main concern for today will be flash flooding over burn scars and other high-risk areas from repeated rounds of moderate to heavy rainfall. Currently, portions of south-central Colorado are under a marginal outlook for excessive rainfall today. A few scattered showers and storms may also move onto the plains later on in the evening, but should generally stay on the weaker side and dissipate before moving too far east. Tuesday... Temperatures will warm slightly on Tuesday, with slightly drier conditions over the plains as high pressure continues to build in overhead. Highs will reach the mid-high 80s over most of the plains, while winds at the surface turn a bit more southerly. Monsoon moisture will keep moving into the mountains, allowing for scattered to widespread showers and thunderstorms during the afternoon. Given the weak flow aloft, another day of slow-moving storms with the potential for heavy rain. The plains should remain a bit drier, though southerly flow may bring in enough moisture for some isolated afternoon convection. && .LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... Issued at 303 AM MDT Mon Jun 30 2025 Not all that much change is anticipated in the overall weather pattern during the long term period. General midlevel troughieness over the West Coast and ridging over the central plains will keep a generally somewhat moister pattern over the higher terrain while the plains will remain mostly dry this week into the July 4 Holiday weekend and beyond. Expect max temps in the U80s to M90 plains, with temps in the 70s mtns. Valleys should see temps in the L/M80s. At this time, it appears the wettest day will be this upcoming Thursday over the higher terrain. \/Hodanish && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1142 AM MDT Mon Jun 30 2025 VFR to intermittent MVFR conditions across much of the forecast area today into this evening due to greater chance for showers and thunderstorm activity over the higher terrain and adjacent plains, affecting the three main TAF sites of KCOS, KPUB and KALS. VFR conditions forecast for all areas starting by 05z tonight and lasting through the end of the forecast period. KCOS: VCSH starting at 19z with PROB30 from 20z-01z for -TSRA, VRB gusts to 28 kts and MVFR cigs. KPUB: PROB30 from 20z-01z for-TSRA, VRB gusts to 28 kts and lowering cigs. KALS: TEMPO from 20z-24z for -TSRA and VRB gusts to 35 kts, then PROB30 from 00z-04z for -TSRA and lowering cigs/vsby. Moore && .PUB WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...GARBEROGLIO LONG TERM...HODANISH AVIATION...MOORE
Hazardous weather outlook, Jun 30, 11:05 AM MDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1105 AM MDT Mon Jun 30 2025 COZ058>089-093>099-011300- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1105 AM MDT Mon Jun 30 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered showers and thunderstorms over the higher terrain early this afternoon, will become more widespread through the rest of the day over I-25 and parts of the southeast plains. Storm coverage will be greater than yesterday, with the main threats being periods of heavy rain, frequent lightning, and wind gusts to 45 mph or so. Burn scars and other vulnerable areas will be a concern for flash flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Scattered afternoon and evening showers and thunderstorms are expected ever day over the mountains with more isolated activity over the plains. The primary concerns will be wind gusts to 40 to 50 mph, locally heavy rainfall and cloud to ground lightning. The overall best chance for some more organized heavy rain over the mountains will occur on Thursday. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. MOORE/34
In the hours before
Special weather statement, Jun 30, 8:31 AM MDT, 5 hours 38 minutes before
Special Weather Statement
National Weather Service Pueblo CO
831 AM MDT Mon Jun 30 2025
COZ097-301500-
Las Animas Vicinity/Bent County CO-
831 AM MDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN BENT COUNTY THROUGH
900 AM MDT...
At 831 AM MDT, Doppler radar was tracking a strong thunderstorm near
Hasty, or 21 miles west of Lamar, moving south at 20 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
John Martin Reservoir, Hasty, and Caddoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3820 10310 3823 10293 3801 10281 3795 10311
TIME...MOT...LOC 1431Z 347DEG 16KT 3815 10301
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MooreSpecial weather statement, Jun 30, 9:48 AM MDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Pueblo CO
948 AM MDT Mon Jun 30 2025
COZ089-095-301615-
Crowley County CO-Western Kiowa County CO-
948 AM MDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT WESTERN KIOWA AND NORTHEASTERN
CROWLEY COUNTIES THROUGH 1015 AM MDT...
At 948 AM MDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Sugar City, or 27 miles north of La Junta, moving
southeast at 10 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of western Kiowa and
northeastern Crowley Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3843 10379 3847 10363 3830 10349 3827 10374
TIME...MOT...LOC 1548Z 337DEG 10KT 3836 10367
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RodriguezSpecial weather statement, Jun 30, 10:15 AM MDT, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1015 AM MDT Mon Jun 30 2025
COZ089-301645-
Crowley County CO-
1015 AM MDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CROWLEY COUNTY THROUGH
1045 AM MDT...
At 1015 AM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Forder, or 36 miles north of La Junta, moving south at
10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northern Crowley
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3852 10359 3827 10364 3836 10396 3852 10385
TIME...MOT...LOC 1615Z 017DEG 10KT 3849 10374
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RodriguezSpecial weather statement, Jun 30, 10:44 AM MDT, 3 hours 25 minutes before
Special Weather Statement
National Weather Service Pueblo CO
1044 AM MDT Mon Jun 30 2025
COZ089-301715-
Crowley County CO-
1044 AM MDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CROWLEY COUNTY
THROUGH 1115 AM MDT...
At 1043 AM MDT, Doppler radar was tracking a strong thunderstorm 14
miles southwest of Forder, or 37 miles northeast of Pueblo Airport,
moving west at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern
Crowley County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3852 10372 3837 10368 3834 10401 3852 10404
TIME...MOT...LOC 1643Z 077DEG 10KT 3850 10387
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
RodriguezSpecial weather statement, Jun 30, 1:52 PM MDT, 17 minutes before
Special Weather Statement
National Weather Service Pueblo CO
152 PM MDT Mon Jun 30 2025
COZ070-302015-
Alamosa Vicinity/Central San Luis Valley Below 8500 Ft CO-
152 PM MDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL ALAMOSA COUNTY THROUGH
215 PM MDT...
At 151 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of San Luis Lake, or 9 miles northeast of Alamosa, moving
southeast at 15 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of central Alamosa
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3760 10588 3767 10573 3752 10558 3744 10577
TIME...MOT...LOC 1951Z 328DEG 14KT 3757 10575
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
RodriguezThe office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 6:14 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| Jun 29, 6:55 PM MDT | Special Weather Statement | PUB | Elbert | 35 min |
| Jun 29, 7:44 PM MDT | Special Weather Statement | PUB | Baca | 46 min |
| Jun 29, 8:14 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa | 31 min |
| Jun 30, 8:03 AM MDT | Special Weather Statement | PUB | Bent | 27 min |
| Jun 30, 8:31 AM MDT | Special Weather Statement | PUB | Bent | 29 min |
| Jun 30, 9:48 AM MDT | Special Weather Statement | PUB | Crowley | 27 min |
| Jun 30, 10:15 AM MDT | Special Weather Statement | PUB | Crowley | 30 min |
| Jun 30, 10:44 AM MDT | Special Weather Statement | PUB | Crowley | 31 min |
| Jun 30, 1:52 PM MDT | Special Weather Statement | PUB | Alamosa | 23 min |
| Jun 30, 2:16 PM MDT | Special Weather Statement | PUB | Alamosa | 29 min |
| Jun 30, 2:34 PM MDT | Special Weather Statement | PUB | Lake | 26 min |
| Jun 30, 3:38 PM MDT | Special Weather Statement | PUB | Teller | 37 min |
| Jun 30, 3:45 PM MDT | Special Weather Statement | PUB | Costilla | 30 min |
| Jun 30, 4:14 PM MDT | Special Weather Statement | PUB | Teller | 31 min |
| Jun 30, 4:32 PM MDT | Severe Thunderstorm Warning | PUB | Teller | 43 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.